Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 92, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 28, 2020, 1:10 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2020, 1:10 AM CDT (06:10 UTC)
- Expired
- Oct 28, 2020, 1:25 AM CDT
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
688
WFUS54 KLIX 280610
TORLIX
MSC047-059-280645-
/O.NEW.KLIX.TO.W.0092.201028T0610Z-201028T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
110 AM CDT Wed Oct 28 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern Harrison County in southeastern Mississippi...
Northwestern Jackson County in southern Mississippi...
* Until 145 AM CDT.
* At 109 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Latimer, or 13 miles north of St.
Martin, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Harrison and northwestern Jackson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3054 8898 3068 8905 3068 8890 3073 8888
3073 8880 3058 8878
TIME...MOT...LOC 0609Z 164DEG 17KT 3064 8891
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
104
WWUS54 KLIX 280625
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
125 AM CDT Wed Oct 28 2020
MSC047-059-280635-
/O.CAN.KLIX.TO.W.0092.000000T0000Z-201028T0645Z/
Harrison MS-Jackson MS-
125 AM CDT Wed Oct 28 2020
...THE TORNADO WARNING FOR NORTHEASTERN HARRISON AND NORTHWESTERN
JACKSON COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3054 8898 3068 8905 3068 8890 3073 8888
3073 8880 3058 8878
TIME...MOT...LOC 0623Z 164DEG 17KT 3071 8893
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:09 PM CDT, 9 hours 1 minute earlier.
Area forecast discussion, Oct 27, 4:09 PM CDT, 9 hours 1 minute before
Area Forecast Discussion
National Weather Service New Orleans LA
409 PM CDT Tue Oct 27 2020
.SYNOPSIS...
High pressure over Illinois and Missouri with Tropical Storm Zeta
in the southern Gulf of Mexico. Already seeing scattered showers
moving northwest in the onshore flow. Moisture levels already
increasing with dew points in the mid 70s and temperatures in the
lower 80s.
&&
.SHORT TERM...
Short term portion of the forecast will obviously be driven by NHC
track/timing of TS Zeta. Everyone should remember not to
concentrate on the thin black line in the middle of the cone, as
any shift right or left of the current forecast track can produce
significant differences in conditions experienced over short
distances. Hurricane/Tropical Storm/Storm Surge Warnings will
remain in place. Have issued a Flood Watch for Wednesday and
Wednesday night to generally coincide with WPC's Excessive
Rainfall Outlook Slight Risk for tomorrow. Current forecast
amounts in the watch area are in the 2-5 inch range with locally
higher amounts possible/likely where banding sets up. SPC also
carrying a Slight Risk tomorrow/tomorrow night for essentially the
same area, with fast moving spinups possible east of the track.
Current forecast track has Zeta into Alabama shortly after
midnight tomorrow night, so winds/precipitation should wind down
prior to sunrise Thursday. Much cooler and drier air moves into
the area in the wake of Zeta with morning lows a full 25 degrees
cooler Friday morning than tonight's overnight lows. Generally not
a large range in guidance temperatures over the next few days, so
haven't departed much.
&&
.LONG TERM...
Weak upper ridging moves into the area behind Zeta for the weekend
with a surface high shifting toward the east coast. Cooler and
drier air gets re-inforced Sunday into Monday. Bottom line...no
precipitation expected behind Zeta through the end of the forecast
period. Guidance temperatures not showing a big spread for the
most part and blends should be fairly close, although will have
to monitor northern half of the area for overnight lows beyond
Sunday. ECMWF a fair amount cooler on those, with current
forecasts trending toward GFS solution.
&&
.AVIATION...
Ceilings generally VFR, occasionally going MVFR as bands of
showers pass through. Trends after sunset will primarily be MVFR
lowering to IFR with areas of SHRA becoming somewhat more
widespread. Gusty winds/possible LLWS/TSRA all likely to become
hazards around 18z if not before, at KHUM/KNEW/KMSY/KASD/KGPT at a
minimum. This will be more noticeable in the 00z TAF package. Will
probably need AMD NOT SKED at KNEW if there are power
interruptions at the ASOS.
&&
.MARINE...
Conditions will start to deteriorate tonight and be dangerous
until after Zeta departs, likely daytime hours Thursday. Will
still need Small Craft Advisory headlines beyond Zeta as colder
air flows in for Thursday into Friday. Probably will need some
sort of headline for the open waters until conditions relax fully
on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 79 60 67 / 70 90 70 10
BTR 73 81 56 65 / 70 90 60 0
ASD 73 81 60 69 / 70 90 80 10
MSY 75 81 61 67 / 60 90 70 10
GPT 74 79 66 71 / 70 90 80 10
PQL 73 82 67 75 / 60 90 80 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Warning for LAZ040-049-050-056>070-072.
Storm Surge Warning for LAZ040-058-062-064-066>070.
Flood Watch from Wednesday morning through Thursday morning for
LAZ039-040-058>070-072.
Tropical Storm Warning for LAZ037-039-071.
GM...Hurricane Warning for GMZ530-532-534-536-538-550-552-555-557-570-
572-575-577.
MS...Hurricane Warning for MSZ080>082.
Storm Surge Warning for MSZ080>082.
Flood Watch from Wednesday morning through Thursday morning for
MSZ071-077-080>082.
Tropical Storm Warning for MSZ070-071-077.
GM...Hurricane Warning for GMZ532-534-536-538-550-552-555-557-570-572-
575-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 9:12 AM CDT | River Flood Warning | LIX | Harrison | 22 hr |
| Oct 28, 9:12 AM CDT | River Flood Warning | LIX | Harrison | 63 hr |
| Oct 28, 2:45 PM CDT | Coastal Flood Advisory | LIX | 16 hr |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.